UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 99

of 'Pulmonary toxicity associated with antineoplastic therapy: Molecularly targeted agents'

99
TI
Life-threatening interstitial lung disease associated with trastuzumab: case report.
AU
Pepels MJ, Boomars KA, van Kimmenade R, Hupperets PS
SO
Breast Cancer Res Treat. 2009;113(3):609. Epub 2008 Mar 16.
 
A female patient with HER2 positive, metastatic breast cancer presented with pulmonary infiltrates, and a plural effusion dyspnoea after several months of trastuzumab treatment. She had been treated without complications with six courses of docetaxel and trastuzumab in combination with dexamethasone with partial remission of disease. Malignancy, infection and cardiomyopathy were excluded as causes of dyspnoea. Pleural and broncheoalveolar fluid analyses (BAL) showed eosinophils. A diagnosis of trastuzumab-induced pneumonitis was made. After treatment with steroids there was gradual clinical improvement and disappearance of infiltrates. Although a causative association between trastuzumab and this patient's pulmonary syndrome was not proven, the potential for this toxicity should be considered.
AD
PMID